There have been many reports of women who experience weight gain while taking Zoloft. While it may not be true that Zoloft causes weight gain, some of the side effects include the possibility of weight gain.
Zoloft is an antidepressant that is useful in combating the symptoms of depression and in some cases, anxiety. Based on a number of clinical studies, weight gain occurred in about one percent of people taking the drug. These reports do come from the manufacturer and the sampling of people may not be that large to provide accurate results, however, only a small percentage report gaining any weight while taking Zoloft.
Of the small percentage that did gain weight, physical activity and a change in diet was recommended. Through healthy eating and regular exercise, patients taking Zoloft were able to shed the excess weight, for the most part. However, some women reported gaining ten or more pounds and having a hard time getting it back off.
It is recommended that women or men who gain weight while taking Zoloft should cut back on the amount of junk food being consumed. Eating a diet rich in lean proteins, fruits and vegetables is a great way to lose weight whether on medication or not. Research shows that routine exercise may also help fight depression and improve the overall outlook of life.
© 1997 - 2017 LosingWeight.com. All rights reserved.